# SDR CA121023007

- Difficulty date: October 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech 1900C
- Engine: Pwa PT6A65B
- Propeller: Hartzl HCB4MP3
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Relay
- Part number: MS24171D1
- Condition: Failed
- Location: Mlg
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

(CAN) ON APPROACH, THE LANDING GEAR WOULD NOT DEPLOY, AFTER SEVERAL ATTEMPTS THE GEAR EXTENDED ON ITS OWN.  THE AIRCAFT LANDED UNEVETFULLY. UPON INSPECTION THE LANDING GEAR RELAY WAS FOUND TO BE FULL OF WATER, FREEZING AT ALTITUDE CAUSING THE RELAY TO FAIL UNTIL IT HEATED UP ENOUGH TO MELT THE WATER.  THE RELAY WAS REPLACED.  NOTE: WE HAVE HAD SEVERAL OF THESE FAILURES DUE TO WATER IN THE RELAY. THE SOURCE OF THE WATER IS UNKNOWN, AND IT IS HAPPENING ON MORE THAN 1 ACFT. THE ISSUE SEEMS TO BE WITH THE RELAY DESIGN ALLOWING CONDENSATION TO BUILD INTERNALLY.
